Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 7, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 10, 2018, 1:24 PM CST for Bedford County, Tennessee. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 1:24 PM CST (19:24 UTC)
- Expired
- Feb 10, 2018, 11:34 PM CST
- In force
- 10 hr
- Issued by
- NWS Nashville, TN
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 11.77 ft at Feb 10, 2018, 7:00 PM CST.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 10, 11:36 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 10, 11:36 AM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1136 AM CST Sat Feb 10 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Steady stream of rain continues to overspread the area, although a slight weakening and veering of the low-level jet has allowed precipitation to taper off somewhat across northwest portions of Middle TN and focus much of the rain across areas further east. However, a secondary surge of rain is likely later this afternoon as the LLJ restrengthens and focuses an axis of convergence across areas from southern TN to just east of the Nashville metro and into the Plateau region. This round of rain is likely to have rainfall rates a little higher than what was observed earlier this morning as water vapor imagery indicates a surge of mid- to upper-level moisture streaming in off the Pacific which will boost precipitable water values and rainfall efficiency. Thus it's not out of the question to see another 2 to 3 inches of rain particularly across areas from around Pulaski out toward Shelbyville and Cookeville. Several rivers are already rising into action stage and will continue to rise, though at this point appear unlikely to reach flood stage at least over the next 12 hours. Impacts from this afternoon's rain will mostly be confined to areas that are often prone to high water as well as some ponding of water on roadways. && .AVIATION... 18Z TAF DISCUSSION. Prolonged steady rain and widespread IFR will continue for the entire afternoon and overnight with the heaviest rain falling just east and south of Nashville including MQY and CSV. Some breaks in the IFR conditions right now will be short lived and ceilings could even drop to near or below 400 feet across much of Middle Tennessee later this afternoon and this evening. Rain will finally begin to let up toward mid morning Sunday. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall- Maury-Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Hawblitzel AVIATION........Hawblitzel
Hazardous weather outlook, Feb 10, 5:01 AM CST, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CST Sat Feb 10 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-111100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Flood Watch is in effect for locations along and to the east and south of a Springfield to Waverly line through tonight. Rainfall amounts of around one and one half to around two and one half inches are expected through tonight. This could lead to many rivers and streams approaching and or potentially passing flood stage levels. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flood Watch will remain in effect for locations along and to the east and south of a Springfield to Waverly line through Sunday afternoon. Additional rainfall amounts of around one half to around one and one half inches of rainfall will be possible through Sunday afternoon. Total rainfall amounts from today through Sunday afternoon will range from two to four inches, with the Cumberland Plateau Region seeing the greatest amounts. This could lead to many rivers and streams reaching and or potentially passing flood stage levels. .SPOTTER INFORMATION STATEMENT... Reports of any flooding across Middle Tennessee relayed to the National Weather Service Office in Nashville, TN appreciated. 31
In the hours before
Local storm report, Feb 10, 12:56 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD GALLATIN 36.38N 86.45W
02/10/2018 SUMNER TN EMERGENCY MNGR
MINOR STREET FLOODING AND A FEW ROAD CLOSURES IN
SEVERAL LOCATIONS IN WESTERN AND SOUTHERN SUMNER COUNTY
&&
EVENT NUMBER OHX1800191
DHLocal storm report, Feb 10, 1:02 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CST SAT FEB 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD SPRING HILL 35.74N 86.92W
02/10/2018 MAURY TN EMERGENCY MNGR
ROAD CLOSURE DUE TO FLOODING
&&
EVENT NUMBER OHX1800192
DHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:07 AM CST | Areal Flood Advisory | OHX | Wilson | 3 hr |
| Feb 10, 6:36 AM CST | Areal Flood Advisory | OHX | Lawrence, Lewis, Perry, Wayne | 3 hr |
| Feb 10, 9:58 AM CST | River Flood Advisory | OHX | Davidson | 12 hr |
| Feb 10, 10:09 AM CST | River Flood Advisory | OHX | Davidson | 13 days |
| Feb 10, 10:22 AM CST | Areal Flood Advisory | OHX | Davidson, Macon, Robertson, Sumner, Trousdale, Wilson | 5 hr |
| Feb 10, 12:07 PM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Giles, Hickman, Lawrence, Lewis and 4 more | 6 hr |
| Feb 10, 12:45 PM CST | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett, Smith | 12 hr |
| Feb 10, 1:31 PM CST | River Flood Advisory | OHX | Giles | 50 hr |
| Feb 10, 1:36 PM CST | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Fentress, Overton, Putnam and 4 more | 12 hr |
| Feb 10, 1:36 PM CST | River Flood Advisory | OHX | Hickman | 16 hr |
| Feb 10, 1:36 PM CST | River Flood Advisory | OHX | Maury | 16 hr |
| Feb 10, 1:38 PM CST | River Flood Advisory | OHX | Hickman | 32 hr |
| Feb 10, 1:41 PM CST | River Flood Advisory | OHX | Perry | 16 hr |
| Feb 10, 1:50 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 43 hr |
| Feb 10, 2:01 PM CST | Areal Flood Advisory | OHX | Bedford, Coffee, Grundy, Marshall, Van Buren, Warren | 12 hr |
| Feb 10, 2:08 PM CST | River Flood Advisory | OHX | Davidson | 70 hr |
| Feb 10, 2:08 PM CST | River Flood Advisory | OHX | Montgomery | 70 hr |
| Feb 10, 2:08 PM CST | River Flood Advisory | OHX | Stewart | 41 hr |
| Feb 10, 2:12 PM CST | River Flood Advisory | OHX | Davidson | 9 hr |
| Feb 10, 2:13 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 31 hr |
| Feb 10, 3:27 PM CST | Areal Flood Advisory | OHX | Davidson, Macon, Robertson, Sumner, Trousdale, Wilson | 9 hr |
| Feb 10, 4:10 PM CST | River Flood Advisory | OHX | Lawrence | 13 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.